What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 25, 2:26 PM PST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 25, 2:26 PM PST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
326 PM PDT Thu Aug 25 2022
.SYNOPSIS...
Scattered showers and thunderstorms will impact the Inland
Northwest through Thursday evening. Drier and locally breezy
weather arrives Friday through the weekend. Temperatures will
remain warm into Friday, cooling off over the weekend, and then
warming up again next week.
&&
.DISCUSSION...
Tonight and Friday: An upper level low current centered over the
Idaho-Montana-BC border will continue to move to the northeast into
Alberta. Under a moist west to northwest flow, storms began to pop
up over the northern mountains and the Idaho Panhandle around 1PM.
Precipitable water values above an inch, CAPE values around 500 to
1500 J/kg, and steep low level lapse rates have allowed stronger
storms to form across northeast Washington and the Idaho Panhandle.
Any storms will be capable of producing heavy rain, hail, and gusty
winds.
A shortwave ridge moves in behind this upper level low, with the
storm threat decreasing from west to east overnight. This ridge
will lead to a dry Friday across much of the region, with a small
threat for continued showers and thunderstorms across far
northeast Washington and far north Idaho. Winds will begin to pick
up Friday afternoon as the next weather system moving into the
PNW from the northwest tightens the cross Cascade pressure
gradient. The NAEFS pressure gradient tool shows a pressure
gradient from +6 to +8 mb from KSEA to KEAT Friday afternoon,
which suggests strong winds through the Cascade gaps. Our current
forecast has sustained winds 20 to 30 mph with gusts to 40 mph.
Relative humidity looks to remain above critical thresholds but
the winds will result in the potential for increased fire spread
with any new or existing fires.
Models are still in decent disagreement on the exact placement of
the approaching upper level low as it moves into the Pacific
Northwest. Depending on the exact track it takes plays an important
role in the exact temperature forecast for Saturday. However, since
models are in agreement on the existence of the aforementioned
low, we can say with confidence that temperatures will cool
Saturday to near seasonal values. There will be a slight chance
for precipitation with this system mainly across higher terrain in
the Cascades and northern Washington, but moisture will be
lacking. Breezy winds look to become more widespread Saturday with
sustained winds up 15 to 20 mph and gusts 20 to 30 mph. vmt
Sunday through Thursday: The low that moved through the region
Saturday will be to our east Sunday with the ridge beginning to
build back in. The ridge axis will remain to our east putting us
in broad southwest flow.
Temperatures will remain near average on Sunday with highs in the
mid 70s to lower 80s. Then Monday onward temperatures will warm
with currently Wednesday being the warmest day. Wednesday we will
see temps 15 to 20 degrees above average, with perhaps some near
record breaking high temperatures. Most populated valley locations
will have highs in the mid 90s to lower 100s. The NBM is showing
the following stats for temperatures 95 degrees or warmer next
Wednesday: Spokane 65%, Pullman 40%, Lewiston 90%, Moses Lake
80%, Wenatchee & Omak 70%, Colville 45% and Sandpoint 5%.
By Thursday there are discrepancies on what to do with the trough
offshore. Do we keep it offshore, do we swing it toward western
Washington and Vancouver Island? For now, will continue with hot
temperatures and show about 2 to 6 degrees of cooling for
Thursday. Wouldn't be surprised if the ridge hangs on longer as it
is strong and the trough weakens. /Nisbet
&&
.AVIATION...
00Z TAFs: Scattered showers and thunderstorms will continue
through the early evening over the Cascades into the northern WA
mountains and into the ID Panhandle. VFR conditions are expected
over the region except for some visibility restrictions under
heavier showers and thunderstorms. Shower threat will dimish from
west to east overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 60 90 59 77 53 78 / 20 0 0 10 0 0
Coeur d'Alene 58 88 58 77 51 76 / 20 10 0 10 0 0
Pullman 55 87 54 74 46 75 / 10 0 0 10 0 0
Lewiston 66 94 64 82 56 83 / 10 0 0 10 10 0
Colville 50 89 51 78 45 79 / 20 10 10 20 0 0
Sandpoint 54 84 55 75 49 74 / 30 10 0 10 10 0
Kellogg 63 83 58 73 53 73 / 40 20 0 20 0 0
Moses Lake 61 94 58 82 50 81 / 10 0 0 20 0 0
Wenatchee 68 92 63 79 57 81 / 10 0 0 10 0 0
Omak 63 94 60 83 55 83 / 20 0 0 20 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
In the hours before
Special weather statement, Aug 25, 1:48 PM PST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Spokane WA
248 PM PDT Thu Aug 25 2022
WAZ037-252215-
Northeast Mountains WA-
248 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of central Pend Oreille
County through 315 PM PDT...
At 248 PM PDT, Doppler radar was tracking a strong thunderstorm 21
miles northeast of Chewelah, or 27 miles northwest of Priest River,
moving southeast at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cusick, Browns Lake Campground, Ruby and South Skookum Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4851 11747 4857 11737 4844 11703 4830 11735
TIME...MOT...LOC 2148Z 324DEG 6KT 4846 11734
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VTSpecial weather statement, Aug 25, 2:11 PM PST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Spokane WA
311 PM PDT Thu Aug 25 2022
WAZ037-038-252245-
Northeast Mountains WA-Okanogan Highlands WA-
311 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of central Stevens and
northeastern Ferry Counties through 345 PM PDT...
At 311 PM PDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Sherman Pass, or 62 miles east of Omak, moving
south at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kettle Falls, Boyds and Davis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4879 11833 4881 11819 4860 11802 4855 11833
TIME...MOT...LOC 2211Z 349DEG 11KT 4872 11824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
VTSpecial weather statement, Aug 25, 3:25 PM PST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Spokane WA
425 PM PDT Thu Aug 25 2022
WAZ037-260000-
Northeast Mountains WA-
425 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of east central
Stevens, northern Spokane and southwestern Pend Oreille Counties
through 500 PM PDT...
At 425 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Chewelah, or 30 miles west of Priest River, moving
southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sacheen Lake, Chewelah Peak, Dalkena and 49 Degrees North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4835 11770 4844 11747 4819 11715 4804 11750
TIME...MOT...LOC 2325Z 328DEG 19KT 4833 11753
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
CDSpecial weather statement, Aug 25, 3:48 PM PST, 42 minutes before
Special Weather Statement
National Weather Service Spokane WA
448 PM PDT Thu Aug 25 2022
IDZ001-002-004-260030-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Northern Panhandle ID-
448 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of northwestern
Kootenai County through 530 PM PDT...
At 448 PM PDT, Doppler radar was tracking a strong thunderstorm over
Rathdrum, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Coeur d'Alene, Post Falls, Hayden, Rathdrum, Dalton Gardens, Hauser,
Hayden Lake, Fernan Lake Village, Huetter, Beauty Creek Campground
and Wolf Creek Campground.
People attending North Idaho Fair & Rodeo should seek safe shelter
immediately!
This includes the following highways...
Interstate 90 in Idaho between mile markers 5 and 24.
U.S. Highway 95 in Idaho between mile markers 423 and 442.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4780 11702 4790 11681 4768 11649 4752 11681
TIME...MOT...LOC 2348Z 323DEG 16KT 4779 11685
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CDSpecial weather statement, Aug 25, 3:58 PM PST, 32 minutes before
Special Weather Statement
National Weather Service Spokane WA
458 PM PDT Thu Aug 25 2022
IDZ001-WAZ037-260030-
Northern Panhandle ID-Northeast Mountains WA-
458 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of southwestern Bonner,
northwestern Kootenai and southeastern Pend Oreille Counties through
530 PM PDT...
At 458 PM PDT, Doppler radar was tracking a strong thunderstorm over
Newport, or near Priest River, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Priest River, Newport, Spirit Lake, Oldtown and Blanchard.
This includes U.S. Highway 2 in Idaho between mile markers 0 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4815 11721 4830 11706 4816 11662 4794 11684
TIME...MOT...LOC 2358Z 303DEG 19KT 4819 11705
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
CDSpecial weather statement, Aug 25, 4:16 PM PST, 14 minutes before
Special Weather Statement
National Weather Service Spokane WA
516 PM PDT Thu Aug 25 2022
WAZ037-260045-
Northeast Mountains WA-
516 PM PDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of southeastern Stevens
County through 545 PM PDT...
At 515 PM PDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Chewelah, or 48 miles northwest of Spokane, moving
southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chewelah, Springdale and Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4824 11814 4838 11796 4822 11752 4797 11778
TIME...MOT...LOC 0015Z 311DEG 24KT 4825 11800
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
FX